Ohio, 2019Hail and Damaging Wind in Ohio, July 15, 2019
July 15, 2019 · NWS PBZ · 2 events in 1 county or zone
Isolated thunderstorms occurred along an incoming warm front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms occurred along an incoming warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 15, 4:49 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 15, 4:49 PM EST, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
549 PM EDT Mon Jul 15 2019
.SYNOPSIS...
Scattered showers and thunderstorms will be possible in most
locations Tuesday. More widespread rain is expected Wednesday with
the remnants of Tropical Storm Barry. Hot and humid weather is
forecast Friday and Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Evening Discussion:
An increase to the POPs has been made for the late evening hours.
Convection continues to stay focused in Eastern Ohio/Northern WV,
where weak convergence is located. Due to weak upper-level flow and
likely warm-rain processes, heavy rain showers may linger in this
area. Otherwise, no other changes have been made to the forecast.
Previous discussion:
An isolated thunderstorm could remain around Zanesville
overnight,where a sfc trough/moisture discontinuity will be found,
but otherwise activity will diminish. As the warm front moves through
Tuesday morning, it will bring a chance of thunderstorms to all
locations. While the high temperature won't change much between today
and tomorrow, moisture/dewpoints will be noticeably higher.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Low pressure will move from Indiana toward Cleveland and into
eastern Pennsylvania Tuesday night through Thursday morning, bringing
widespread rain Wednesday and Wednesday evening. Rainfall totals
during that time period should range anywhere from a quarter inch
across Garrett County to an inch across eastern Ohio. Unless training
occurs with thunderstorms, the several-day dry stretch should
prevent these amounts of rainfall from causing any flooding issues.
The bulk of the associated rainfall should move east Wednesday night,
although a warm front could bring another chance of rain Thursday
afternoon. Temperature will be brought back down toward average on
Wednesday with widespread rain, but will rise a few degrees on
Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
An upper-level ridge will build across the southeastern United
States through the weekend, leading to broad heat and humidity.
Friday appears to be the worst day with respect to heat indices,
with most locations reaching advisory criteria on Friday and
slightly less coverage on Saturday. Had enough confidence at this
point to include a mention of the high heat indices in the HWO.
Saturday/Sunday will not be as torrid, as 500 mb heights start to
drop off, but still will be quite warm and humid. Shortwave troughs
rounding the ridge will maintain chances for isolated/scattered
convection in the forecast for each day.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Despite poor depiction of convection in hi-res models, the forecast
features higher confidence in the synoptic evolution. Current
convection appears to be focused in a convergence zone associated
with a weak sfc trough/moisture discontinuity near a ZZV-MGW line.
Storms have struggled to develop nwd despite outflow boundaries being
generated by the ongoing storms owing to limited CAPE and weak
convergence.
Moisture will continue to increase from the SW ahead of Barry's
remnants, so cannot rule out showers or storms along the convergence
zone from ZZV-MGW from 15/2100-16/0000UTC. Coverage should subside
after sunset.
Included fog for Tuesday morning at KHLG and KMGW as increasing
moisture combines with forecasted light wind and limited cloud cover.
Showers from Barry will begin to impact the area late Tuesday
afternoon.
Confidence is lower in pre-dawn visibility, which certainly could be
lower than forecast at Wheeling between 09Z-13Z.
Scattered showers developing in the sfc trough axis and advancing
slowly sewd should weaken as they arrive, so convection was not
included at terminals overnight into Tuesday morning.
Light wind predominantly from the SSW will continue through the
forecast period on the wrn edge of sfc high pressure.
.Outlook...
Brief MVFR/IFR restrictions are possible during the balance of the
forecast period from showers and thunderstorms on Wednesday and
Thursday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Update...12/Kramar
Hazardous weather outlook, Jul 15, 2:06 PM EST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
306 PM EDT Mon Jul 15 2019
OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-509-161200-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence-
Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene-
Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-
306 PM EDT Mon Jul 15 2019
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heavy downpours will accompany the remnants of Barry Wednesday,
leading to localized flooding. Heat indices above 100 are likely
Friday and Saturday afternoons.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MDZ001-PAZ009-016-023-074-076-WVZ510>514-161200-
Garrett-Forest-Jefferson PA-Indiana-Westmoreland Ridges-
Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
306 PM EDT Mon Jul 15 2019
This Hazardous Weather Outlook is for western Maryland, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania and
northern West Virginia.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 4:55 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
555 PM EDT Mon Jul 15 2019
OHZ068-069-152230-
Monroe-Noble-
555 PM EDT Mon Jul 15 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT WESTERN MONROE AND SOUTHEASTERN NOBLE
COUNTIES...
At 554 PM EDT, a strong thunderstorm was located 13 miles southwest
of Woodsfield, moving northeast at 10 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Lewisville... Antioch...
Stafford... Graysville...
Harriettsville... Rinard Mills...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3971 8149 3984 8123 3960 8101 3957 8110
3958 8126 3961 8127 3961 8128 3959 8129
3959 8136 3960 8136 3960 8139 3961 8139
TIME...MOT...LOC 2154Z 236DEG 8KT 3963 8129Special weather statement, Jul 15, 6:53 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
753 PM EDT Mon Jul 15 2019
OHZ048-160030-
Coshocton-
753 PM EDT Mon Jul 15 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHWESTERN COSHOCTON COUNTY...
At 753 PM EDT, a strong thunderstorm was located near Frazeysburg, or
14 miles southwest of Coshocton, moving east at 15 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Cooperdale...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4023 8217 4031 8202 4026 8191 4016 8192
4016 8213 4017 8214
TIME...MOT...LOC 2353Z 254DEG 14KT 4019 8211
KramarThunderstorm Wind, Coshocton
- When
- July 15, 7:33 PM EST
- Where
- Coshocton County, 1.26 mi WSW of Roscoe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.270, -81.900
A trained spotter reported trees down along County Road 58. Time was estimated from the radar.
Hail, Coshocton
- When
- July 15, 7:40 PM EST to 7:41 PM EST
- Where
- Coshocton County, 0.87 mi SE of Coshocton
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.260, -81.840
A social media user reported hail ranging from pea to quarter size.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 15 to 19, 20199 deaths · 25 events
- Tornado and Flash Flooding in Minnesota, July 15, 2019$200,000 · EF0 · 46 events
- Damaging Winds in Ohio, July 15 to 16, 2019$120,000 · 61 kt wind · 9 events
- Damaging Winds in Wisconsin, July 15, 2019$150,000 · 65 kt wind · 3 events
- Flash Flood and Damaging Winds in Ohio, July 15, 2019$51,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Arkansas, July 15 to 16, 201929 events
- Flash Flooding and Flood in Kentucky, July 15, 2019$20,000 · 3 events
- Hail and Damaging Winds in Minnesota, July 15, 20191 in hail · 12 events
- Marine Thunderstorm Winds in Lake Superior, July 15, 201912 events
- Damaging Winds in Minnesota, July 15, 201950 kt wind · 11 events
- Hail and Damaging Winds in Colorado, July 15, 2019$5,000 · 1.5 in hail · 9 events
- Flash Flooding and Damaging Winds in Mississippi, July 15, 2019$12,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845116, 845115.